Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 17, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 12, 2014, 3:46 PM EDT for Ashland County, Richland County, Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2014, 3:46 PM EDT (19:46 UTC)
- Expired
- May 12, 2014, 4:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Ashland County, OH, Richland County, OH
The radar
The Cleveland radar (KCLE), 69 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 7.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
385
WUUS51 KCLE 121946
SVRCLE
OHC005-139-122030-
/O.NEW.KCLE.SV.W.0017.140512T1946Z-140512T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
346 PM EDT MON MAY 12 2014
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASHLAND COUNTY IN NORTH CENTRAL OHIO
NORTHEASTERN RICHLAND COUNTY IN NORTH CENTRAL OHIO
* UNTIL 430 PM EDT
* AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHEAST OF MANSFIELD...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
ASHLAND...
SAVANNAH...
HAYESVILLE...
POLK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4073 8255 4095 8256 4100 8251 4100 8243
4107 8243 4106 8217 4099 8217 4099 8213
4072 8212
TIME...MOT...LOC 1946Z 268DEG 23KT 4083 8243
$$
JAM2 follow-up statements
791
WWUS51 KCLE 122005
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
405 PM EDT MON MAY 12 2014
OHC139-122015-
/O.CAN.KCLE.SV.W.0017.000000T0000Z-140512T2030Z/
RICHLAND OH-
405 PM EDT MON MAY 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RICHLAND COUNTY
IS CANCELLED...
LAT...LON 4073 8238 4081 8239 4082 8242 4099 8242
4100 8243 4106 8243 4106 8217 4099 8217
4099 8213 4072 8212 4072 8213
TIME...MOT...LOC 2005Z 265DEG 18KT 4085 8231
$$
OHC005-122030-
/O.CON.KCLE.SV.W.0017.000000T0000Z-140512T2030Z/
ASHLAND OH-
405 PM EDT MON MAY 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR ASHLAND COUNTY...
AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ASHLAND...MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HAYESVILLE...POLK AND JEROMESVILLE
LAT...LON 4073 8238 4081 8239 4082 8242 4099 8242
4100 8243 4106 8243 4106 8217 4099 8217
4099 8213 4072 8212 4072 8213
TIME...MOT...LOC 2005Z 265DEG 18KT 4085 8231
$$631
WWUS51 KCLE 122035
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
435 PM EDT MON MAY 12 2014
OHC005-122045-
/O.EXP.KCLE.SV.W.0017.000000T0000Z-140512T2030Z/
ASHLAND OH-
435 PM EDT MON MAY 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR ASHLAND COUNTY HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4073 8238 4081 8239 4082 8242 4099 8242
4100 8243 4106 8243 4106 8217 4099 8217
4099 8213 4072 8212 4072 8213
TIME...MOT...LOC 2005Z 265DEG 18KT 4085 8231
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:20 PM EDT, 26 minutes earlier.
Area forecast discussion, May 12, 3:20 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 320 PM EDT MON MAY 12 2014 .SYNOPSIS... A LOW OVER KANSAS WILL MOVE THROUGH LAKE SUPERIOR EARLY TUESDAY AND CONTINUE NORTH INTO HUDSON BAY PULLING A COLD FRONT INTO EASTERN OHIO TUESDAY NIGHT. THE FRONT WILL STALL AS A WAVE OF LOW PRESSURE MOVES NORTH ALONG THE FRONT INTO EASTERN CANADA LATE WEDNESDAY THROUGH FRIDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY/... THE MOIST AND UNSTABLE AIRMASS WILL ALLOW FOR SCT EVE TSRA. DURING THE NIGHT A PUNCH OF SOMEWHAT DRIER AIR WILL PUSH IN FROM THE SOUTH AND SHOULD SHIFT THE THREAT OF CONVECTION INTO MAINLY LERI AND THE LAKESHORE COUNTIES. SOME OF THE STORMS MAY BE STRONG TO LOCALLY SEVERE...ESPECIALLY IN THE NORTH WHERE THE SHEAR WILL BE A LITTLE BETTER. TEMPS WILL REMAIN SEASONALLY WARM WITH LOWS IN THE LOW TO MID 60S. && .SHORT TERM /6 AM TUESDAY THROUGH THURSDAY NIGHT/... THE COLD FRONT APPROACHING THE AREA SHOULD CAUSE SCT TSRA TO SPREAD EAST ACROSS THE AREA LATER TUE WITH THE BEST CHANCE TUE NIGHT AS THE FRONT CROSSES MOST OF THE CWA. ONCE AGAIN...DUE TO INSTABILITY AND SOME WIND SHEAR SOME OF THE STORMS WILL BE STRONG AND POSSIBLY EVEN LOCALLY SEVERE. SOME AREAS COULD SEE REPEATED LOCALLY HEAVY RAIN SO EVENTUALLY SOME FLOODING MAY OCCUR BUT THE SITUATION IS TOO DIFFUSE TO TRY AND NAIL DOWN WHERE THE HEAVIER RAIN WILL OCCUR. PW'S WILL BE AVERAGING AROUND AN INCH AND A HALF FOR MOST OF THE AREA TUE AND TUE NIGHT SO THE POTENTIAL FOR THE HEAVY RAINS WILL BE THERE. THE COLD FRONT IS EXPECTED TO STALL SOMEWHERE NEAR WESTERN PA FOR WED AS THE UPPER LOW STARTS TO CUT OFF WELL WEST OF THE AREA. A WAVE OF LOW PRESSURE IS EXPECTED TO MOVE NORTH UP THRU THE CWA WED NIGHT INTO FRI SO WE SHOULD SEE WIDESPREAD SHRA...EMBEDDED WITH TSRA. THE PROLONGED PERIOD OF SHRA WITH MODERATE TO LOCALLY HEAVY RAIN WILL CONTINUE TO ELEVATE THE FLOOD THREAT SO THE SITUATION WILL HAVE TO BE MONITORED CLOSELY AND MOST LIKELY A FLOOD WATCH WILL NEED TO BE ISSUED AND EVENTUALLY PROBABLY SOME WARNINGS TOO. TEMPS WILL COOL WITH THE PASSAGE OF THE FRONT...AIDED DURING THE DAY BY THE WIDESPREAD CLOUD COVER THU. && .LONG TERM /FRIDAY THROUGH MONDAY/... SOME SHOWERS WILL BE LINGERING ESPECIALLY OVER THE EASTERN PORTION OF THE FORECAST AREA FRIDAY BUT THEY WILL BE MOVING OUT AS THE DAYS GOES ON. AN UPPER TROF WILL BE ACROSS THE AREA CAUSING MAINLY ISOLATED TO SCATTERED SHOWERS. MORE TIMING MAY BE ABLE TO BE PUT IN THE FORECAST AS WE GET CLOSER TO THE WEEKEND. SLOWLY DECREASED THE POPS AS THE TROF MOVES EAST. MAINLY USED HPC GUIDANCE FOR THE TEMPERATURE FORECAST. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... THE WARM FRONT IS JUST NORTH OF THE AREA. THE FIRST ROUND OF SHOWERS AND THUNDERSTORMS WILL BE MOVING EAST OF THE FORECAST AREA BY 4 PM. A SECOND ROUND IS DEVELOPING OVER EASTERN INDIANA AND WILL MOVE ACROSS THE AREA FROM LATE AFTERNOON THROUGH EVENING. SOME QUESTION HOW STRONG THESE STORMS WILL GET. AFTER THAT THE CLOUDS WILL DECREASE AND SOME FOG MAY FORM. MORE SHOWERS AND THUNDERSTORMS WILL BE DEVELOPING ON TUESDAY AHEAD OF THE FRONT. SOME QUESTION ON THE TIMING. WITH THE MOISTURE LIMITED THE ACTIVITY SHOULD BE MAINLY SCATTERED. .OUTLOOK...NON VFR IN SHOWERS AND THUNDERSTORMS...MAINLY FROM TUESDAY NIGHT THROUGH FRIDAY. && .MARINE... A SOUTHWEST FLOW WILL CONTINUE UNTIL THE FRONT MOVES THROUGH TUESDAY NIGHT. IT IS POSSIBLE IN THE NORTHEAST FLOW WEDNESDAY THROUGH THURSDAY THAT THE WINDS AND WAVES COULD GET CLOSE TO SMALL CRAFT ADVISORY CRITERIA...ESPECIALLY ON THE WEST END OF THE LAKE AS A LOW MOVES ALONG THE FRONT. THIS LOW MAY ALSO CAUSE THE WINDS TO INCREASE FROM THE NORTHWEST ON THE ENTIRE LAKE. THIS WILL HAVE TO BE WATCHED. THROUGH THURSDAY THUNDERSTORMS MAY OCCUR ON THE LAKE AT ANY TIME AND PROMPT SPECIAL MARINE WARNINGS. HIGH PRESSURE WILL THEN BUILD IN FOR THE WEEKEND WITH LIGHT WINDS ON THE LAKE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ADAMS NEAR TERM...ADAMS SHORT TERM...ADAMS LONG TERM...KIELTYKA AVIATION...KIELTYKA MARINE...KIELTYKA
Hazardous weather outlook, May 12, 9:12 AM EDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 912 AM EDT MON MAY 12 2014 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-131315- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 912 AM EDT MON MAY 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SOME OF THE THUNDERSTORMS ESPECIALLY THIS AFTERNOON AND EVENING COULD BE SEVERE. THE GREATEST THREAT WOULD BE FROM LARGE HAIL OR DAMAGING WINDS. LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE PERIODS OF SHOWERS AND THUNDERSTORMS TUESDAY THROUGH THURSDAY. THIS COULD PRODUCE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE. LEZ061-142>149-162>169-131315- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 912 AM EDT MON MAY 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. SOME OF THE THUNDERSTORMS COULD BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 8:11 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 64 min |
| May 11, 8:59 PM EDT | Areal Flood Advisory | CLE | Knox, Morrow | 3 hr |
| May 11, 9:09 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 66 min |
| May 12, 2:50 PM EDT | Special Marine Warning | CLE | 115 min | |
| May 12, 3:58 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 47 min |
| May 12, 4:35 PM EDT | Areal Flood Advisory | CLE | Erie, Lorain | 3 hr |
| May 12, 4:43 PM EDT | Special Marine Warning | CLE | 77 min | |
| May 12, 4:48 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Lorain | 42 min |
| May 12, 5:09 PM EDT | Areal Flood Warning | CLE | Erie, Lorain | 3 hr |
| May 12, 5:58 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 12, 6:36 PM EDT | Tornado Warning | CLE | Erie, Lorain | 24 min |
| May 12, 7:06 PM EDT | Tornado Warning | CLE | Lorain | 39 min |
| May 12, 7:40 PM EDT | Special Marine Warning | CLE | 95 min | |
| May 12, 7:42 PM EDT | Tornado Warning | CLE | Cuyahoga, Lorain | 48 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.